strange things

laurafaye
By laurafaye Latest Reply 2014-08-13 15:25:58 -0500
Started 2014-08-12 20:09:31 -0500

Hi everyone i just just wondering if other people have the issue of sometimes feeling when your low and sometimes times not feeling when your low. Also i kinda get nervous when my bs goes down into the low 70's was anyone else nervous about thos when they first were told they were diabetic. Also is 70 an unsafe low if not what lvl is really unsafe low? Normally i dont have issuse of feeling low until im 70 or below. Thanks for your advise


3 replies

Glucerna
Glucerna 2014-08-13 15:25:58 -0500 Report

Be sure to talk with your doctor or diabetes educator about how you feel when you're low, how to treat a low and what might be the cause of a low. If you take any medications for diabetes, this discussion is even more important. because some medications, like insulin and glipizide, are more likely to cause a low if you're not eating on schedule or get more exercise than usual. ~Lynn @Glucerna

wraithmb
wraithmb 2014-08-13 08:40:20 -0500 Report

I agree with James, as always he gives good advice! I do notice that I sometimes don't feel a low coming if I gave taken Tylenol, or any other kind of painkiller, but as James said things will differ from person to person.

You said you were newly diagnosed as well, how recently? Back in April I finally started looking after my blood sugars, testing regularly, remembering insulin, and eating better. Before that I would feel a low coming over 100, however now that my sugars are better controlled, I sometimes don't feel them until 60 or lower.

Just my 2 cents worth, but unfortunately us Canadians killed of the penny, so my 2 cents is really worth nothing, lol

jayabee52
jayabee52 2014-08-13 01:50:44 -0500 Report

Howdy Laura
I only remember being hypo once. When I took my BG level it was 40. I didn't feel impaired. I don't even remember what alerted me to the possibility that I was low.

Hypos are highly individual. Some folks feel low at any BG level under 90 mg/dl but below 70 mg/dl is generally considered the start of hypo.

As far as what I would consider an unsafe low, I would say anything below 70 is potentially dangerous. I would not go looking for a low, but once one detects a hypo, treat yourself for it! Use the rule of 15s (15/15 rule) You can find that here ~ http://www.diabeticconnect.com/diabetes-discu...

God's best to you
James